It is currently Wed Aug 16, 2017 7:35 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 9 posts ] 
Author Message
PostPosted: Tue Mar 23, 2010 4:33 pm 
Offline
Average Poster
Average Poster

Joined: Tue Mar 23, 2010 3:28 pm
Posts: 5
I posted this under the misc. section but thought this may be a better place....
I just started taking suboxone today. I let my sub doctor know that I am currently taking neurontin (gabapentin) for nerve pain. He didn't say anything about any interactions. I didn't think to ask about any possible interactions during my appointment. Does anyone know if this can be a dangerous combination?
Thank you in advance for any help!


Top
 Profile  
 
 Post subject:
PostPosted: Tue Mar 23, 2010 6:45 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
Hi bcoots and welcome to the forum. I'm sure you'll find this forum to be full of supportive and empathetic people.

Now I'm not a doctor, but I don't believe there to be any contraindications between Suboxone and Neurontin.
I say this because I took both of them for a year without any problems whatsoever.

How's in going on as far as just starting on the suboxone? Welcome to your recovery!

Melissa

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject:
PostPosted: Tue Mar 23, 2010 10:58 pm 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1543
No problem with the two together, assuming that you are opiate-dependent, i.e. that you are tolerant to the effects of opiates.

A word or two about interactions with buprenorphine.... the most important consideration is the life-threatening one, which is the combination of respiratory depressants with buprenorphine. There have been deaths from buprenorphine and almost all of them came when at least two things were present: the person was not tolerant to opiates, and a second respiratory depressant was taken. If a person is not tolerant to opiates and takes buprenorphine-- even a very small piece of a tablet--the person will become 'narcotized', or 'buzzed'. The ceiling effect usually protects against fatal respiratory depression UNLESS a second sedative is taken as well.

A second interaction would be if a person takes a medication that blocks the breakdown of buprenorphine. There are a number of medications that have such potential, but in most cases the blocking of buprenorphine metabolism has no significant effect on the person because of the ceiling effect-- the person is already getting the maximum opiate effect from buprenorphine, so blocking its breakdown and raising its level makes no difference for the person taking it.

A third interaction is if a person takes an 'inducer'-- a medication that increases the metabolism of buprenorphine, usually by increasing the amount of enzymes at the liver that are involved in the metabolism of buprenorphine. I have not read about any strong inducers for buprenorphine metabolism.

Another interaction is when bupe is given to a person who already has an opiate agonist on board, causing precipitated withdrawal. Note that withdrawal does NOT usually occur when the meds are taken in the opposite order, i.e. a person on bupe takes an agonist. In such cases, the agonist's effect is usually blocked or muted.

Gabapentin is generally a safe medication. It is excreted in the urine, and so it has little effect on liver enzymes or metabolic activity, and it has no action at opiate receptors. It is a very mild respiratory depressant at high doses, so theoretically it could push a person over the edge who is already very close to an overdose of opiates... but even then it would be hard to say that the gabapentin had any significant role in the overdose.

More than you wanted to hear...


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Wed Mar 24, 2010 10:25 am 
Offline
Average Poster
Average Poster

Joined: Fri Jan 29, 2010 12:54 pm
Posts: 29
I take the upper limit--3,600 mg--of Neurontin and 20 mg bupe per day, with no problems.


Top
 Profile  
 
 Post subject:
PostPosted: Wed Mar 24, 2010 11:02 am 
Offline
Average Poster
Average Poster

Joined: Tue Mar 23, 2010 3:28 pm
Posts: 5
Thanks so much for the replies. When I returned home from my sub doctor I searched the net about the interactions between the two and of course some sites did say there was a moderate interaction but when it comes to combining any meds they tend to always say that. I guess it's just more for safety reasons or maybe to get people to ask their doctor.
I'm on my second day of sub and did take my neurontin last night and had no ill effects. I am prescribed 400mg 3 times a day but was also told by my regular doctor that I could take all three at once at bedtime due to the drowsiness. That is what I have been doing the last few months.
Has anyone noticed that neurontin has helped with withdrawals at all? I took it about a year and a half ago when coming off opiates. I was clean for about 4 months until I relapsed partially due to my chronic back pain and also due to the missed energy and the all around high. I was taking around 240-320mg of oxy at the time. Also my last dose this go around was this past Saturday and was taking about the same amount. I upped my dose of neurontin and I also noticed some help with the withdrawals. I had a bit of anxiety, the sweats, the chills, and stomach issues but nothing like when stopping in the past without the neurontin. I know it is not a long term fix though and after many failed attempts at staying clean I decided top opt for sub. Just wondered if anyone else noticed a little bit of decreased withdrawal symptoms while taking it?
Once again, thank you all for your help. It helped put my mind at ease!


Top
 Profile  
 
 Post subject: hello
PostPosted: Thu Apr 07, 2011 12:07 am 
Offline
New Poster
New Poster

Joined: Wed Apr 06, 2011 11:54 pm
Posts: 2
[color=violet] how do i do this lol


Top
 Profile  
 
 Post subject: please help
PostPosted: Thu Apr 07, 2011 12:22 am 
Offline
New Poster
New Poster

Joined: Wed Apr 06, 2011 11:54 pm
Posts: 2
Hi everyone. Just want to say that I also am new to suboxone. But I have been on neurontin for years. I'm on 4000 a day. A little over the max. I found out last year that neurontin and opiates counter act each other. I was cautious when I started on suboxone, wondering if I was still going to get the same effect. I only took half of my neurontin dose at first just to be safe. But from what i have seen so far, I do well with mixing the two together.
I'm glad I found some where that I can talk about my recovery and finally ask my question. Sense I started taking suboxone I have noticed a few changes in (or side effects) with my body. I get horrible leg cramps and my hands have been falling asleep really bad. Almost too pain full. I have woke up in the middle of the night often. Also I can't sleep. I either take forever to fall asleep or wake up every hour on the hour. And last but certainly not least, I have had some chest pain. NOT all day and it's more of a tight feeling. My friend who is a nurse, says its because i have fluid build up (which is also new) and take lacex. Lacex (however you spell it) takes away your potassium, which also makes your muscles ache. I just started a potassium pill today. I was just wondering if anyone else has experienced any or all of these symptoms? And should I continue with suboxone? I'm really scared to stop taking it if you know what I mean. Please help!!


Top
 Profile  
 
 Post subject:
PostPosted: Mon Apr 25, 2011 10:30 pm 
Offline
New Poster
New Poster

Joined: Mon Apr 25, 2011 10:27 pm
Posts: 1
I can recommend a reputable pharmacy (Neurontin) - onlinecheappills(dot)com I recieved my pills within one week of ordering them.
P.S. 5% discount coupon code: 4y3g6f4k


Top
 Profile  
 
 Post subject:
PostPosted: Tue Apr 26, 2011 12:23 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 15, 2010 5:08 am
Posts: 1503
suboxdoc wrote:
A third interaction is if a person takes an 'inducer'-- a medication that increases the metabolism of buprenorphine, usually by increasing the amount of enzymes at the liver that are involved in the metabolism of buprenorphine. I have not read about any strong inducers for buprenorphine metabolism.


That's exactly what the Valproate was doing to me. For most people Sodium Valproate doesn't induce the enzymes too much, but strangely for me it did to the point where I'd burn through my dose in about 6 hours then be hanging out in 8-9 hours.

Sarah8787 wrote:
I can recommend a reputable pharmacy (Neurontin) - onlinecheappills(dot)com I recieved my pills within one week of ordering them


Any generic Viagra? How about Cialis? Nothing feels better than typing posts on suboxforum with a big erection.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 9 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group